MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7 MM VA-LCP LAT DIS FIB 5H L; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7 MM VA-LCP LAT DIS FIB 5H L; PLATE, FIXATION, BONE
Model Number 02.118.405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hwc.Plate remained implanted; as such explant date is not applicable.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is synthes employee.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent an open reduction internal fixation of ankle on (b)(6) 2018.While using the variable angle locking compression plate (va-lcp) lateral distal fibula plate, the surgeon was unable to successfully lock the three most distal, posterior holes in the plate.The appropriate drill bit, drill guide and screwdriver and technique was used.This caused unspecified surgical delay while trying to lock the screws, remove the screws, re-insert and try different screws (2.7mm metaphyseal).The distal anterior screws locked, and the surgeon did not want to remove the plate as fracture reduction was achieved and more harm could possibly follow for removing it and trying a different plate.Patient and surgical outcome was unknown.Concomitant device reported: drill bit (part/lot number unknown, quantity 1), drill guide (part/lot number unknown, quantity 1), screwdriver (part/lot number unknown, quantity 1), distal anterior screws (part/lot number unknown, quantity unknown).This report is for one (1) 2.7mm va-lcp lateral distal fibula plate.This is report 1 of 2 for complaint (b)(4).

Brand Name
2.7 MM VA-LCP LAT DIS FIB 5H L
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7974416
Report Number2939274-2018-54424
Device Sequence Number16447692
Product Code HRS
UDI-Device Identifier10886982038883
UDI-Public(01)10886982038883
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.405
Device Catalogue Number02.118.405
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/17/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;